Hi rspwed, welcome to the forum,
Thank you for filling in your signature, that makes it easier to understand your drug history.
When you say you have been feeling crappy, what do you mean. If you could describe your symptoms that would be helpful. How long have you been feeling like this, did it only just start?
How did you stop taking Lexapro in 2015? Did you experience any withdrawal symptoms during the nine month prior to your Ciprofloxacin reaction?
You are right, 40mg of Lexapro is an extremely high dose. Why did you switch to Mirtazepine and not just reduce the dose of Lexapro? Were you trying these drugs to treat the Cipro reaction?
Like NZ11, I'm also wondering if some of what you have been experiencing is Lexapro withdrawal. Mirtazapine is a different kind of drug, and you have been taking it at a lower dose, compared with the high dose of lexapro which you were on, so perhaps you are having some break through lexapro withdrawal.
After long term lexapro use, without careful tapering, I would be surprised if anyone would escape without at least some withdrawal symptoms and a recovery period.
These drugs are not like aspirin, once out of your system, you are back to normal. Over time they make changes to the way the brain and nervous system functions, these changes take time to reverse. This post explains it better than I can: Brain Remodelling (Rhi's Description of Brain Healing)
NZ gave you the link with information about which drug to taper first, and here is our Remeron topic: Tips for tapering off Remeron (mirtazapine)
Your situation is complicated, its difficult to know what might be causing symptoms now, or what to suggest. Cipro reactions can produce the same kinds of symptoms as antidepressant withdrawal, and take just as long to recover from. Both kinds of drugs act on the nervous system and can cause disruption to normal functioning, which can take a while to recover from.
When we have a bit more information, we might be able to suggest something, but for now, please read through the links, if you have any questions, you can ask them here on your thread.
I'm not a doctor. My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.
My Introduction Thread
Full Drug and Withdrawal History
Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety)
Various other drugs over the years for side effects
2 month 'taper' off Lexapro 2010
Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal
DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms
Failed reinstatement of Lexapro and trial of Prozac (became suicidal)
May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.
Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes
Supplements which seem to help: High doses of Vitamin C, Magnesium, Garlic and Ginger. Taurine,
Vit D3, L-Theanine and Inositol. I'm one of the rare people who react badly to fish oil.
June 2016 - Started daily juicing, mostly vegetables and lots of greens.
VIDEO: Where did the chemical imbalance theory come from?
VIDEO: How are psychiatric diagnoses made?
VIDEO: Why do psychiatric drugs have withdrawal syndromes?
VIDEO: Can psychiatric drugs cause long-lasting negative effects?
VIDEO: Dr. Claire Weekes